MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 48 MULTI-HOLE; CUP: MPACT ACETABULAR SHELL MULTI-HOLE

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 48 MULTI-HOLE; CUP: MPACT ACETABULAR SHELL MULTI-HOLE
Model Number 01.32.148MH
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 december 2020: lot 2003373: (b)(4) items manufactured and released on 10-jul-2020.Expiration date: 2025-07-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional device involved: batch review performed on 18 december 2020:liner: mpact 01.32.3239hct flat pe hc liner ¿32/c (k103721)lot.2001302.Lot 2001302: (b)(4) items manufactured and released on 12-may-2020.Expiration date: 2025-04-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported even.Batch review performed on 18 december 2020:liner: mpact 01.32.3239hct flat pe hc liner ¿32/c (k103721)lot.1908276: lot 1908276: (b)(4) items manufactured and released on 15-oct-2019.Expiration date: 2024-10-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
After inserting mpact 48mm at the patient acetabular, the surgeon tried to engage mpact liner with mpact cup, but the surgeon was not able to.The surgeon checked the inside and the outside of the mpact cup and tried to engage the same mpact liner, but the surgeon was not able to.The surgeon replaced with a new mpact liner which was the same reference and the different lot, but the surgeon was not able to engage again.The surgeon finally replaced it with a new mpact cup 50mm and a new liner.Replaced mpact liner was able to engage with replaced mpact cup as usual.Total surgery time was about 2 hours with 45minutes of delay.
 
Additional Manufacturer Narrative
On january 19th 2021, it was requested the analysis of the measures of the items involved in the complaint.R&d project manager analysis based on the measures received: additional visual inspection after quality control analysis.From the received controls, it appeared that the cup was totally conform to the specifications, while the pe liners were slightly out of tolerance for some dimensions, related to diameters and height.The reason related to this dimensions is probably related to the effects of the sterilization after implants, but from the received information it is not clear the certainty and the type of sterilization applied to the pieces.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d department : from the received pieces apparently, no particular deformation or detects were noticed.Moreover, an investigation was performed, revealing a correct insertion of the liner.From the analysis of the received pieces, it is not possible to determine with certainty the root cause of the event, but a possible reason can be related to an incorrect alignment or to a presence of interference body/liquids.

Brand Name
CUP: MPACT ACETABULAR SHELL 48 MULTI-HOLE
Common Device Name
CUP: MPACT ACETABULAR SHELL MULTI-HOLE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11115884
Report Number3005180920-2021-00010
Device Sequence Number3415846
Product Code LPH
UDI-Device Identifier07630030810749
UDI-Public07630030810749
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Model Number01.32.148MH
Device Catalogue Number01.32.148MH
Device Lot Number2003373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/08/2020
12/08/2020
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/12/2021
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;